Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 111, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2010, 3:41 PM EDT for DeKalb County, Henry County, Rockdale County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2010, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 11, 2010, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:00 PM EDT | HAIL 0.88 | 3 Se Panthersville, GA | RESIDENT AT 3908 KINGSBROOK BLVD IN DECATUR REPORTED HAIL SIZED FROM DIME TO NICKLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS52 KFFC 111941
SVRFFC
GAC089-151-247-112030-
/O.NEW.KFFC.SV.W.0111.100611T1941Z-100611T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT FRI JUN 11 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
NORTH CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTHEAST THROUGH NORTH OF
STOCKBRIDGE...MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANOLA MOUNTAIN STATE PARK...ARABIA MOUNTAIN...KLONDIKE AND
RICHARDSON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3368 8426 3370 8414 3363 8402 3354 8414
3354 8428 3355 8428 3355 8426 3357 8426
3359 8424 3364 8428
TIME...MOT...LOC 1940Z 280DEG 2KT 3367 8416 3366 8420
3361 8420
$$1 follow-up statement
991
WWUS52 KFFC 112026
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT FRI JUN 11 2010
GAC089-151-247-112035-
/O.EXP.KFFC.SV.W.0111.000000T0000Z-100611T2030Z/
HENRY GA-ROCKDALE GA-DEKALB GA-
426 PM EDT FRI JUN 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN
DEKALB...SOUTHWESTERN ROCKDALE AND NORTH CENTRAL HENRY COUNTIES WILL
BE ALLOWED TO EXPIRE AT 430 PM EDT...
THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR THIS AREA HAS
DISSIPATED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3368 8426 3370 8414 3363 8402 3354 8414
3354 8428 3355 8428 3355 8426 3357 8426
3359 8424 3364 8428
TIME...MOT...LOC 2025Z 280DEG 2KT 3367 8413 3366 8417
3361 8417
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:41 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 11, 2:41 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EDT FRI JUN 11 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... PRETTY TYPICAL SUMMER PATTERN FOR GEORGIA. H5 RIDGE/HIGH WILL CONTINUE TO BUILD OVER GEORGIA THROUGH SATURDAY AND THEN SLOWLY FLATTEN INTO EARLY NEXT WEEK. NO MAJOR FOCUSING MECHANISM EXCEPT FOR DAYTIME HEATING AND LEFT OVER OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORM ACTIVITY. TEMPERATURES WILL BE THE WARMEST ON SATURDAY WITH ALMOST NEGLIGIBLE COOLING ON SUNDAY. NIGHT TIME LOWS WILL REMAIN WARM AS DEWPOINTS WILL HOLD IN THE UPPER 60S AND 70S. AS FOR TEMPS...BOTH MAV AND MET ERRORS HAVE BEEN INCREASING THROUGH TIME. IN FACT BY PERIOD 4 GUIDANCE HAS BEEN RUNNING 2 TO AS MUCH AS 7 DEGREES TOO WARM. BASED ON THICKNESS TRENDS WILL CUT BACK ON GUIDANCE MAX TEMPS BOTH SATURDAY AND SUNDAY. .LONG TERM /MONDAY THROUGH FRIDAY/... H5 RIDGE REBUILDS THROUGH THE LONG TERM. THERE WILL REMAIN A RISK OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. NO CHANGES PLANNED TO THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 72 97 71 / 20 30 20 30 20 ATLANTA 73 93 75 94 74 / 10 30 20 30 20 BLAIRSVILLE 67 86 67 88 68 / 30 40 30 30 20 CARTERSVILLE 69 91 70 93 68 / 20 30 20 30 20 COLUMBUS 75 96 76 96 75 / 10 20 10 20 20 GAINESVILLE 72 90 72 93 73 / 20 40 20 30 20 MACON 72 96 73 98 73 / 10 30 10 30 20 ROME 68 91 70 92 71 / 20 40 20 30 20 PEACHTREE CITY 69 94 70 94 69 / 10 30 10 30 20 VIDALIA 73 99 75 99 75 / 10 30 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jun 11, 6:13 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EDT FRI JUN 11 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... UPPER-LEVEL HIGH PRESSURE ALONG THE GULF COAST WILL PERSIST THROUGH THE EVENING. A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE IS LOCATED ACROSS THE LOWER MISSISSIPPI VALLEY AND WILL DRIFT NORTHEASTWARD THROUGHOUT THE DAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 40 MPH. DUE TO THE LACK OF ANY NOTABLE FOCUSING FEATURE AT THE SURFACE...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT ALL OF NORTH AND CENTRAL GEORGIA. .DISCUSSION... AFTERNOON HEATING OF A MOISTURE-LADEN LOWER ATMOSPHERE WILL ONCE AGAIN PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA. MIXED LAYER CAPE VALUES WILL APPROACH 2000 THIS AFTERNOON...BUT SLIGHT WARMING ALOFT AND A WEAK WIND PROFILE WILL LIMIT THE POSSIBILITY OF STORMS BECOMING SEVERE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ONE OR TWO MAY APPROACH THOSE LIMITS DURING THE LATE AFTERNOON HOURS. INITIAL THUNDERSTORMS WILL PRODUCE OUTFLOW BOUNDARIES WHICH WILL PROVIDE A FOCUS FEATURE FOR ADDITIONAL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 11, 2:02 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 PM EDT FRI JUN 11 2010 GAZ057-058-111830- 202 PM EDT FRI JUN 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN BUTTS AND HENRY COUNTIES UNTIL 230 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OLA...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS BUTTS AND HENRY COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACKSVILLE...MCDONOUGH...LUELLA...LOCUST GROVE...OLA...JENKINSBURG...FINCHERVILLE...JACKSON AND WORTHVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 2:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT FRI JUN 11 2010 GAZ057-058-111915- 230 PM EDT FRI JUN 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN BUTTS AND HENRY COUNTIES UNTIL 315 PM EDT... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JENKINSBURG...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS BUTTS AND HENRY COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FINCHERVILLE...JENKINSBURG...OLA...LOCUST GROVE...WORTHVILLE...JACKSON...STARK...INDIAN SPRINGS STATE PARK AND FLOVILLA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 3:22 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT FRI JUN 11 2010 GAZ045-046-112000- 322 PM EDT FRI JUN 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN ROCKDALE AND DEKALB COUNTIES UNTIL 400 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND ARABIA MOUNTAIN TO SNAPFINGER...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS ROCKDALE AND DEKALB COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SNAPFINGER...BELMONT... LITHONIA...PANOLA MOUNTAIN STATE PARK...LAKEVIEW ESTATES... KLONDIKE...ARABIA MOUNTAIN...CONYERS AND MILSTEAD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Jun 11, 3:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT FRI JUN 11 2010 GAZ057-112015- 324 PM EDT FRI JUN 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN HENRY COUNTY UNTIL 415 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIDDEN VALLEY PARK...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIDDEN VALLEY PARK...STOCKBRIDGE...FLIPPEN AND KELLEYTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.